Restless Legs Syndrome

Miserable!

I have severe RLS and REM Behaviour disorder and between them I get very little sleep and disturb by husband so he is tired and short tempered next day. I am on 6mg of Ropinerole a day and 2 mg Clonazepam. I also have degenerative disc disease and oesteosarthritis. I have made up a batch of magnesium oil and have had Ferratin infusions. Each time I try something new I think I've found my cure but it doesn't last. I have very painful feet, waiting for surgery, and pacing hi and down makes that worse. I am really sorry for the rang, it's just because I will be understood here and not thought of a either a nut job of a drama queen!

12 Replies
oldestnewest

Never!!!!😅😢

Reply

I agree!!!! And I hope soon something will come along that will be of help for a much longer time.

However, 6!mg of ropinirole - that is an awful lot. Does it keep the rls sufficiently down?

1 like
Reply

The ropinirole dose is way too high and you are probably suffering augmentation. Go to RLS_UK website main page and watch the video on augmentation.

You will probably have to reduce dose and come off it and find different meds.

So many of us have been through it.

How about you sleep in separate beds for a few months so at least one of you can sleep? Either that or invest in a supersized bed so you can toss and turn without waking hubby. A tired, grumpy hubby can't give you the help and support you'll need withdrawing from ropinirole.

Let us know how you get on. You are not a drama queen. Those who have severe RLS and no sleep know exactly how you feel.

3 likes
Reply

Ah Jools, you always strike the right.... what is it? Note? Chord? Thanks.

3 likes
Reply

ha ha- it's usually note. Thanks Lotte x

2 likes
Reply

Always want to improve my English.....

1 like
Reply

Your English is better than that of most native English people!

3 likes
Reply

The Ropinerole was prescribed by a Professor of Neurology it's a temporary thing as I was so desperate. I am hoping that the Ferritin infusions will have done some good. I spent six months coming off Gabapentin I can't believe I might go through it all again. I'm not as bad as I was I get around four hours sleep, so long as I don't dream! We have separate beds now. I still get up and wander around but not as much. I haven't got an appointment yet but I should think he will send for me soon to see if the Ferritin has done any good. I agree that the dose is too high but I thought he must have a plan. Thank you for your advice I believe you are right. If it wasn't so horrible it would be funny as I have to wear this huge boot when I walk so there I am wobbling along!

1 like
Reply

I really feel for you. Sadly, your Professor clearly is not up to date on the latest RLS treatments. Nowadays, 1mg of ropinirole is the highest advised by experts. You know yourself that the dose is too high so trust your intuition and start to reduce slowly.

You could take codeine/paracetamol to help the RLS which will kick in every time you reduce a dose.

The alternatives to dopamine agonists are usually the alpha 2 delta ligands gabapentin & pregabalin but you seem to have had a dreadful time on gaba so maybe an opioid like tramadol could be an option.

I would suggest you discuss it with your neurologist but he clearly doesn't know enough about RLS to help.

Where are you? UK or elsewhere? Perhaps we can point you in direction of a different neurologist.

Reply

It gets worse I have degerative disc disease and spinal stenosis and am on Tramadol and Paracetamol as well. Not my choice but where I live if you question much you can be labelled a trouble maker and asked to leave the practice. I am almost 64 but feel like 84.

Reply

The whole issue about rls and peripheral neuropathy is in the main it is life limiting rather than life threatening.

I feel many people just think you have to accept it and get on with it.

II don't agree with this mentality and there needs to be recognition that solving this problem is of major importance given the ageing demographics in society.

The longer we live the greater the problem.

😏

2 likes
Reply

Completely agree but I wish there was more to be done than throwing drugs at it I honestly fear that if I take everything I'm prescribed I won't wake up one day. I'm turning into an addict.

3 likes
Reply

You may also like...